Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 106, NWS Indianapolis, IN

June 9, 2008Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2008, 11:16 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 11:16 PM EDT (03:16 UTC)
Expired
Jun 9, 2008, 11:45 PM EDT
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 18 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 11:25 PM EDTTSTM WND DMG7 Nw Indianapolis, INPOWERLINES BLOWN DOWN INTO A TREE AT 71ST AND CAMBERWOOD...THE TREE IS NOW ON FIRE. PEA SIZE HAIL ALSO REPORTED. TIME ESTIMATED.
Jun 9, 11:26 PM EDTTSTM WND GST 697 Nw Indianapolis, INWEATHERBUG SITE AT PIKE HIGH SCHOOL RECORDED 69 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 100317
SVRIND
INC063-097-100345-
/O.NEW.KIND.SV.W.0106.080610T0316Z-080610T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 PM EDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 1145 PM EDT

* AT 1114 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 65 MPH WINDS
  IN AVON AT 1106 PM.  THIS STORM WAS LOCATED OVER WEST CENTRAL 
  MARION COUNTY...OR 7 MILES WEST OF INDIANAPOLIS...AND MOVING 
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CROWS NEST BY 1125 PM EDT...
  CASTLETON BY 1130 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 105 AND 125.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 3.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 70 AND 91.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 67 AND 98.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3969 8598 3967 8631 3983 8642 3992 8625
      3994 8609 3993 8608 3993 8599
TIME...MOT...LOC 0316Z 242DEG 44KT 3980 8624

$$
JH
2 follow-up statements
000 
WWUS53 KIND 100332
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EDT MON JUN 9 2008

INC063-100340-
/O.CAN.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
HENDRICKS-
1130 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENDRICKS COUNTY
IS CANCELLED...

LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
      3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0330Z 235DEG 43KT 3989 8615

$$

INC097-100345-
/O.CON.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
MARION-
1130 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN MARION COUNTY...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NORTH
CROWS NEST...OR 7 MILES NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT
49 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTLETON BY 1135 PM EDT...

A WIND GAGE NEAR PIKE HIGH SCHOOL ON THE NORTHWEST SIDE OF INDIANAPOLIS
REPORTED WIND GUSTS UP TO 65 MPH AT 1126 PM EDT.

&&

LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
      3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0330Z 235DEG 43KT 3989 8615

$$
JH
000 
WWUS53 KIND 100342
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1141 PM EDT MON JUN 9 2008

INC097-100351-
/O.EXP.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
MARION-
1141 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 1145 PM EDT/1045 PM CDT/...

THE STRONGEST PART OF THE THUNDERSTORM WAS MOVING INTO SOUTHERN 
HAMILTON COUNTY.

LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
      3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0341Z 235DEG 43KT 3996 8601

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:27 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 9, 7:27 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT MON JUN 9 2008

.AVIATION...
DISCUSSION FOR 18Z TAFS
SLOW MOVING COLD FRONT FROM WESTERN INDIANA CENTRAL ARKANSAS WITH A
LINE OF THUNDERSTORMS JUST AHEAD OF THIS FRONT. THERE MAY BE A
TEMPORARY LULL WITH THE THUNDERSTORMS THIS EVENING AND THESE SHOULD
BE MAINLY NEAR OR JUST EAST OF AND KIND-KBMG LINE. WILL MENTION VCTS
AT THOSE SITES AND KBMG MAY SEE PERIODS OF THUNDERSTORMS THIS
EVENING. OTHERWISE LOOK FOR SHOWERS AND THUNDERSTORMS TO BECOME MORE
NUMEROUS AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUR
WAY.  MODELS INDICATES PERIODS OF HEAVY RAIN AND WILL FOLLOW RUC
SCENARIO WHICH HAS HEAVIEST RAIN ACROSS CENTRAL INDIANA.  TIME
HEIGHT SOUNDINGS INDICATE MVFR CEILINGS WITH IFR POSSIBLE LATE
TONIGHT. FRONT MOVES EAST OF OUR AREA LATE TONIGHT AND SHOWERS
SHOULD END BY MORNING.  FINALLY VFR WEATHER RETURNS BY MID MORNING
ON TUESDAY AS HIGH PRESSURE BUILDS IN THE OHIO VALLEY.

&&

.PREVIOUS DISCUSSION...
SURFACE BOUNDARY OUT IN WESTERN PORTION OF THE CWA WILL MOVE THROUGH
THE AREA THIS AFTERNOON AND EARLY EVENING.  THIS WILL BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT IN THE SHORT TERM.  A SW OVER THE
SOUTHERN PLAINS WILL MOVE TO THE NE THIS EVENING AND OVERNIGHT AND
WILL HELP WITH FURTHER DEVELOPMENT OF PRECIPITATION.

WENT CLOSER TO NAM IN SHORT TERM AS IT IS DOING BETTER WITH CURRENT
LOCATION OF PRECIPITATION.  THE GFS IS TOO QUICK WITH THE PRECIP
BASED ON RADAR.  WEAK CAP HAS BEEN BROKEN WITH DAYTIME HEATING AND
WITH CONVECTIVE TEMPERATURE OF 85F ALREADY REACHED.  EXPECT
THUNDERSTORMS TO DEVELOP AND BECOME GREATER IN COVERAGE THIS EVENING
AND OVERNIGHT AS SW MOVES CLOSER TO AREA.  SOUNDINGS AND MODELS
INDICATE A LARGER AREA OF PRECIPITATION LATER DURING THE EVENING AND
INTO THE OVERNIGHT HOURS.  WITH PWATS OF 1.75 TO 2.00 AND LOW LEVEL
JET EXTENDING INTO THE AREA EXPECT HEAVY RAINFALL WITH WIDESPREAD
VALUES CLOSE TO AN INCH WITH LOCALIZED AREAS OF UPWARDS TO TWO OR
THREE INCHES.

SOUNDINGS INDICATE DRIER AIR MOVING IN BY TUESDAY MORNING AND
LASTING THROUGH THURSDAY.  A RIDGE WILL BEGIN TO MOVE IN DURING THE
MIDDLE OF THE WEEK GIVING THE AREA WARMER TEMPERATURES.  BASED ON
COMPARISON WITH MODEL 850MB TEMPERATURES GUIDANCE APPEARS TO HAVE A
HANDLE ON THE SITUATION AND THEREFORE WENT CLOSE TO GUIDANCE TEMPS.

MODELS SIMILAR AT BEGINNING OF EXTENDED HOWEVER DIVERGE THIS
WEEKEND.  BOTH ECMWF AND GFS SHOWING RIDGE OVER AREA ON THURSDAY
ALLOWING FOR WARMER TEMPERATURES OVER THE REGION.  RIDGE BEGINS TO
MOVE TO THE EAST FRIDAY.  ECMWF IS SLOWER THIS WEEKEND WITH BRINGING
COLD FRONT THROUGH THE AREA.  WENT CLOSER TO THIS SOLUTION FOR
TIMING THAN THE GFS SINCE RIDGE ACROSS THE EASTERN STATES WILL SLOW
SYSTEM PROGRESSION.  ECMWF DOES SEEM TO BE OVERDOING THE PRECIP AS
IT IS DOING THIS IN THE SHORT TERM SO HAVE HELD OFF ON HEAVIER QPF
AMOUNTS AT THIS TIME.  COOLER TEMPERATURES WILL BE AROUND FOR
SATURDAY WITH PRECIPITATION CONTINUING AROUND THE REGION AND WITH
FRONT MOVING THROUGH.  WENT CLOSE TO GUIDANCE TEMPERATURES AS THESE
SEEMED REASONABLE WITH RAINFALL OVER THE AREA.  AFTER THE FRONTAL
PASSAGE THE REGION WILL DRY OUT FOR SATURDAY NIGHT THROUGH SUNDAY
BEFORE A WEAK WAVE BRINGS A CHANCE FOR PRECIPITATION BACK INTO THE
PICTURE FOR MONDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...BROOKS
AVIATION...JH
Hazardous weather outlook, Jun 9, 4:25 AM EDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 AM EDT MON JUN 9 2008

INZ021-028>031-035>049-051-052-055>057-060-065-072-100830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY-
RUSH-SULLIVAN-DECATUR-JENNINGS-
425 AM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY
NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL
INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT
LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN
AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS.

STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND
CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT
THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL
AND FLASH FLOODING.

MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE
RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE
ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR
COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES
OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH
SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER
WILL OCCUR THEN.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. ANY ADDITIONAL HEAVY
RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT
WATERS FROM RECEDING AS QUICKLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053-054-061>064-067>071-100830-
OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
425 AM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY
NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL
INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT
LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN
ANY AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS.

STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND
CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE
PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND
FLASH FLOODING.

MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE
WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE
LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE
DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES
OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH
SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER
WILL OCCUR THEN.

NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER
BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL
REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS.
ANY ADDI TONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING
FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

In the hours before

Local storm report, Jun 9, 7:08 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             NORTH TERRE HAUTE       39.54N 87.36W
06/09/2008  U0.25 INCH       VIGO               IN   TRAINED SPOTTER

0230 PM     HAIL             2 S MEROM               39.03N 87.57W
06/09/2008  U0.88 INCH       SULLIVAN           IN   PUBLIC

0257 PM     HAIL             8 SSW TERRE HAUTE       39.36N 87.44W
06/09/2008  U1.25 INCH       VIGO               IN   LAW ENFORCEMENT

0303 PM     HAIL             TERRE HAUTE             39.47N 87.38W
06/09/2008  U1.75 INCH       VIGO               IN   BROADCAST MEDIA

            LOCAL MEDIA RELAYED REPORT FROM A TRUCKER OF GOLFBALL
            HAIL CAUSING A BROKEN WINDSHIELD ON INTERSTATE 70.

0305 PM     HAIL             3 S TERRE HAUTE         39.43N 87.38W
06/09/2008  U0.75 INCH       VIGO               IN   AMATEUR RADIO

0310 PM     HAIL             2 E TERRE HAUTE         39.47N 87.35W
06/09/2008  U0.50 INCH       VIGO               IN   AMATEUR RADIO

            DIME SIZE HAIL REPORTED 2 MILES EAST OF TERRE HAUTE ON
            HIGHWAY 46.

0311 PM     TSTM WND GST     TERRE HAUTE             39.47N 87.38W
06/09/2008  M61.00 MPH       VIGO               IN   ASOS

            MEASURED BY ASOS AT TERRE HAUTE INTERNATIONAL AIRPORT.

0345 PM     FLASH FLOOD      3 S NORTH SALEM         39.82N 86.64W
06/09/2008                   HENDRICKS          IN   AMATEUR RADIO

            FLOODED INTERSECTION AT US 236 AND COUNTY ROAD 400N.

0400 PM     TSTM WND DMG     1 S CLAYTON             39.67N 86.52W
06/09/2008                   HENDRICKS          IN   AMATEUR RADIO

            A 3 FOOT DIAMETER TREE WAS DOWNED IN THE ROADWAY NEAR
            CLAYTON CEMETERY.

0410 PM     HAIL             8 NNW MARTINSVILLE      39.53N 86.48W
06/09/2008  U0.75 INCH       MORGAN             IN   AMATEUR RADIO

            REPORTED IN WILBUR.

0410 PM     TSTM WND DMG     PLAINFIELD              39.70N 86.39W
06/09/2008                   HENDRICKS          IN   AMATEUR RADIO

            THREE FOOT DIAMETER TREE BLOWN DOWN NEAR CENTER STREET
            AND STANLEY ROAD.

0428 PM     HAIL             4 W SOUTHPORT           39.66N 86.19W
06/09/2008  U0.75 INCH       MARION             IN   PUBLIC

            HAIL REPORTED AT STATE ROAD 37 AND SOUTHPORT ROAD.

0430 PM     FLASH FLOOD      SPENCER                 39.29N 86.77W
06/09/2008                   OWEN               IN   LAW ENFORCEMENT

            REPORTS OF WATER OVER ROADS IN SPENCER AND NORTHWEST OWEN
            COUNTY.

0430 PM     HAIL             3 S INDIANAPOLIS        39.73N 86.15W
06/09/2008  U0.75 INCH       MARION             IN   PUBLIC

0430 PM     TSTM WND GST     FISHERS                 39.95N 86.02W
06/09/2008  E60.00 MPH       HAMILTON           IN   EMERGENCY MNGR

0430 PM     HAIL             FISHERS                 39.95N 86.02W
06/09/2008  U0.75 INCH       HAMILTON           IN   AMATEUR RADIO

0440 PM     HAIL             WORTHINGTON             39.12N 86.98W
06/09/2008  U0.50 INCH       GREENE             IN   LAW ENFORCEMENT

0445 PM     TSTM WND GST     ANDERSON                40.09N 85.69W
06/09/2008  M56.00 MPH       MADISON            IN   EMERGENCY MNGR

0450 PM     TSTM WND GST     6 S ALEXANDRIA          40.17N 85.68W
06/09/2008  E60.00 MPH       MADISON            IN   TRAINED SPOTTER

0450 PM     TSTM WND GST     ANDERSON                40.09N 85.69W
06/09/2008  M74.00 MPH       MADISON            IN   EMERGENCY MNGR

            74 MPH WIND GUST MEASURED AT THE MADISON COUNTY EMERGENCY
            OPERATIONS CENTER.

0455 PM     FLASH FLOOD      5 NE INDIANAPOLIS       39.83N 86.08W
06/09/2008                   MARION             IN   PUBLIC

            STANDING WATER REPORTED AT 52ND AND MITHOEFFER ROAD.

0500 PM     HEAVY RAIN       INDIANAPOLIS            39.78N 86.15W
06/09/2008  M2.50 INCH       MARION             IN   AMATEUR RADIO

0500 PM     TSTM WND GST     YORKTOWN                40.17N 85.48W
06/09/2008  E65.00 MPH       DELAWARE           IN   AMATEUR RADIO

0501 PM     HAIL             PENDLETON               40.00N 85.74W
06/09/2008  U1.75 INCH       MADISON            IN   LAW ENFORCEMENT

0505 PM     TSTM WND DMG     GREENFIELD              39.79N 85.77W
06/09/2008                   HANCOCK            IN   TRAINED SPOTTER

            TREES WERE DOWNED IN GREENFIELD.

0505 PM     TSTM WND GST     1 S MUNCIE              40.18N 85.39W
06/09/2008  U55.00 MPH       DELAWARE           IN   AMATEUR RADIO

0510 PM     HAIL             FAIRLAND                39.60N 85.86W
06/09/2008  U0.75 INCH       SHELBY             IN   AMATEUR RADIO

0530 PM     TSTM WND DMG     6 S ALEXANDRIA          40.17N 85.68W
06/09/2008                   MADISON            IN   TRAINED SPOTTER

            TREES WERE DOWNED IN THE ROADWAY.

0530 PM     FLASH FLOOD      INDIANAPOLIS            39.78N 86.15W
06/09/2008                   MARION             IN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLASH FLOODING COUNTYWIDE.

&&
SUMMARY OF SEVERE WEATHER AND FLOODING REPORTS RECEIVED THUS FAR.

NIELD
Local storm report, Jun 9, 10:01 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     FLOOD            6 W WASHINGTON          38.66N 87.28W
06/09/2008                   KNOX               IN   COUNTY OFFICIAL

            ALL 4 LANES OF UNITED STATES HIGHWAY 50 UNDER WATER AT
            THE DAVIESS/KNOX COUNTY LINE

&&

PGRAY
Local storm report, Jun 9, 10:03 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             BRAZIL                  39.52N 87.12W
06/09/2008  M1.00 INCH       CLAY               IN   TRAINED SPOTTER

            QUARTER SIZED HAIL

&&

PGRAY
Local storm report, Jun 9, 10:05 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     TERRE HAUTE             39.47N 87.38W
06/09/2008  E50 MPH          VIGO               IN   PUBLIC

            ESTIMATED GUST TO 50MPH 2E HUF AIRPORT

&&

PGRAY
Local storm report, Jun 9, 10:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             GREENCASTLE             39.64N 86.84W
06/09/2008  E0.88 INCH       PUTNAM             IN   EMERGENCY MNGR

            NICKEL SIZED HAIL AND EST GUST 50-55 MPH

&&

PGRAY
Local storm report, Jun 9, 11:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     NON-TSTM WND GST 5 N PLAINFIELD          39.77N 86.39W
06/09/2008  E65 MPH          HENDRICKS          IN   NWS EMPLOYEE

            ESTIMATED WINDS TO 65 MPH IN AVON

&&

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:54 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo36 min
Jun 9, 10:15 PM EDTFlash Flood WarningINDClay, Parke, Sullivan, Vigo3 hr
Jun 9, 10:40 PM EDTSevere Thunderstorm WarningINDHendricks, Putnam35 min
Jun 9, 11:25 PM EDTSevere Thunderstorm WarningINDHamilton, Marion35 min
Jun 9, 11:28 PM EDTFlash Flood WarningINDClay, Parke, Putnam4 hr
Jun 9, 11:41 PM EDTFlash Flood WarningINDHamilton, Marion3 hr
Jun 9, 11:47 PM EDTRiver Flood WarningINDHamilton, Madison36 hr
Jun 9, 11:47 PM EDTRiver Flood WarningINDHamilton, Marion15 hr
Jun 9, 11:47 PM EDTRiver Flood WarningINDMarion, Morgan15 hr
Jun 9, 11:47 PM EDTRiver Flood WarningINDMarion, Morgan36 hr
Jun 9, 11:47 PM EDTRiver Flood WarningINDMorgan, Owen3 days
Jun 9, 11:47 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren15 hr
Jun 9, 11:49 PM EDTFlash Flood WarningINDDaviess3 hr
Jun 10, 12:34 AM EDTSevere Thunderstorm WarningINDDecatur, Rush26 min
Jun 10, 2:44 AM EDTAreal Flood WarningINDHamilton, Marion6 hr
Jun 10, 3:40 AM EDTAreal Flood WarningINDBrown, Clay, Greene, Hendricks, Johnson, Monroe and 6 more12 hr
Jun 10, 3:47 AM EDTAreal Flood WarningINDDelaware, Hancock, Henry, Madison, Randolph, Rush and 1 more12 hr
Jun 10, 4:05 AM EDTAreal Flood WarningINDHendricks, Johnson, Marion, Morgan12 hr
Jun 10, 6:16 AM EDTFlash Flood WarningINDDaviess16 hr
Jun 10, 11:44 AM EDTFlash Flood WarningINDDaviess6 hr
Jun 10, 12:39 PM EDTRiver Flood WarningINDMorgan, Owen62 hr
Jun 10, 12:39 PM EDTRiver Flood WarningINDShelby47 hr
Jun 10, 5:48 PM EDTFlash Flood WarningINDDaviess12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.